Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 159, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 2, 2012, 4:44 PM CDT for Chicot County, Arkansas; Bolivar County, Washington County, Mississippi. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2012, 4:44 PM CDT (21:44 UTC)
- Expired
- Apr 2, 2012, 5:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Chicot County, AR, Bolivar County, MS, Washington County, MS
The radar
The Little Rock radar (KLZK), 173 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 12:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 717 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -117 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
479
WUUS54 KJAN 022144
SVRJAN
ARC017-MSC011-151-022245-
/O.NEW.KJAN.SV.W.0159.120402T2144Z-120402T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
444 PM CDT MON APR 2 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...SHAW...ROSEDALE...CLEVELAND...
WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...AVON...LELAND...GREENVILLE...
NORTHERN CHICOT COUNTY IN SOUTHEAST ARKANSAS...
* UNTIL 545 PM CDT
* AT 445 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF MCMILLAN
CORNER TO 7 MILES EAST OF AVON MOVING NORTHEAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GREENVILLE BY 450 PM CDT...
METCALFE BY 500 PM CDT...
LAMONT...WINTERVILLE AND LELAND BY 505 PM CDT...
SCOTT BY 510 PM CDT...
BENOIT BY 525 PM CDT...
SHAW BY 535 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI.
&&
LAT...LON 3380 9065 3362 9070 3361 9077 3348 9076
3310 9092 3350 9146 3357 9140 3352 9126
3357 9124 3359 9115 3362 9114 3367 9123
3371 9121 3368 9104 3371 9107 3373 9115
3377 9115 3378 9099 3384 9108 3394 9103
TIME...MOT...LOC 2145Z 219DEG 26KT 3351 9131 3323 9092
$$
JC2 follow-up statements
955
WWUS54 KJAN 022222
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
522 PM CDT MON APR 2 2012
ARC017-MSC011-151-022245-
/O.CON.KJAN.SV.W.0159.000000T0000Z-120402T2245Z/
CHICOT AR-WASHINGTON MS-BOLIVAR MS-
522 PM CDT MON APR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHERN BOLIVAR...NORTHERN WASHINGTON AND NORTHEASTERN CHICOT
COUNTIES...
AT 523 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF BENOIT TO 10
MILES EAST OF LELAND MOVING NORTHEAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ROSEDALE AND BEULAH BY 540 PM CDT...
PACE...BOYLE...CLEVELAND AND RENOVA BY 545 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND MISSISSIPPI.
&&
LAT...LON 3380 9066 3363 9070 3360 9077 3333 9083
3324 9087 3346 9129 3356 9125 3360 9114
3367 9123 3370 9121 3370 9115 3367 9111
3368 9104 3371 9107 3373 9115 3376 9115
3378 9099 3384 9108 3394 9101
TIME...MOT...LOC 2223Z 219DEG 26KT 3372 9110 3344 9071
$$
JC739
WWUS54 KJAN 022233
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
533 PM CDT MON APR 2 2012
ARC017-MSC151-022243-
/O.CAN.KJAN.SV.W.0159.000000T0000Z-120402T2245Z/
CHICOT AR-WASHINGTON MS-
533 PM CDT MON APR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WASHINGTON AND
NORTHEASTERN CHICOT COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND MISSISSIPPI.
LAT...LON 3380 9066 3365 9070 3361 9077 3354 9079
3354 9121 3357 9122 3360 9114 3364 9116
3366 9123 3370 9121 3370 9115 3367 9111
3368 9104 3371 9107 3373 9115 3376 9115
3378 9100 3384 9108 3394 9101
TIME...MOT...LOC 2233Z 219DEG 26KT 3378 9104 3350 9065
$$
MSC011-022245-
/O.CON.KJAN.SV.W.0159.000000T0000Z-120402T2245Z/
BOLIVAR MS-
533 PM CDT MON APR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHERN BOLIVAR COUNTY...
AT 533 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BEULAH TO 10 MILES SOUTHEAST OF
SHAW MOVING NORTHEAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ROSEDALE AND BEULAH BY 540 PM CDT...
PACE...BOYLE...CLEVELAND AND RENOVA BY 545 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND MISSISSIPPI.
&&
LAT...LON 3380 9066 3365 9070 3361 9077 3354 9079
3354 9121 3357 9122 3360 9114 3364 9116
3366 9123 3370 9121 3370 9115 3367 9111
3368 9104 3371 9107 3373 9115 3376 9115
3378 9100 3384 9108 3394 9101
TIME...MOT...LOC 2233Z 219DEG 26KT 3378 9104 3350 9065
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 4:10 PM CDT, 34 minutes earlier.
Area forecast discussion, Apr 2, 4:10 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 410 PM CDT MON APR 2 2012 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...COMPLICATED FORECAST IN THE SHORT TERM AS SEVERAL POTENTIAL ROUNDS OF STORMS WILL BE POSSIBLE OVER THE NEXT FEW DAYS. CURRENT RADARS SHOW BROKEN LINE OF SHOWERS AND THUNDERSTORMS MOVING NORTHWARD THROUGH THE CWA...GENERALLY FROM BASTROP TO THE JACKSON METRO AREA TO JUST NORTH OF HATTIESBURG. THERE ARE ALSO SOME STORMS BEHIND THIS LINE MOVING NORTH FROM PIKE AND AMITE COUNTIES IN LOUISIANA. THIS MAIN LINE IS PRODUCING SEVERE WIND DAMAGE WITH MOST REPORTS BEING TREES COMING DOWN AND SOME QUARTER SIZE HAIL AS IT CONTINUES NORTH THROUGH AN UNSTABLE ATMOSPHERE CHARACTERIZED BY 3500-4000 J/KG SBCAPE...2000-2600 J/KG MLCAPE...28-29C VERTICAL TOTALS...AND -8 TO -12 SFC LI PER RUC ANALYSIS. THIS UNSTABLE AIRMASS HAS HELPED TO SUSTAIN THE SEVERITY OF THE LINE OF STORMS AS IT MOVED OUT OF THE LAKE CHARLES LOUISIANA AREA EARLIER THIS MORNING. THIS LINE IS EXPECTED TO REMAIN SEVERE AS IT CONTINUES TO THE NORTH AND EAST UNTIL DAYTIME HEATING IS ABLE TO REDUCE INSTABILITY OVER THE AREA. SEVERE THUNDERSTORM WATCH CONTINUES FOR PORTIONS OF THE AREA...AND WAS EVEN EXPANDED TO INCLUDE MORE OF THE PINE BELT REGION THROUGH 8PM. HI-RES WRF MODELS AS WELL AS GLOBAL MODELS INDICATE THAT THIS ACTIVITY WILL BE WANING THROUGH THE EVENING AND OVERNIGHT AS INSTABILITY WANES AND THE SHORTWAVE TROUGH LIFTS OFF TO THE NORTH. THERE IS SOME POTENTIAL FOR PATCHY FOG TONIGHT SOUTH OF I-20 AS MOISTURE CONTINUES TO BUILD INTO THE REGION AND WINDS DIMINISH LATER IN THE NIGHT. FOR TUESDAY...THERE REMAINS SOME UNCERTAINTY AS TO HOW STORMS WILL EVOLVE. MODELS SHOW SHORTWAVE RIDGING MOVING INTO THE AREA...WHICH SHOULD SUPPRESS MOST CONVECTION. IN ADDITION...THERE IS SOME CONCERN AS TO HOW THE SYSTEM GOING THROUGH TODAY WILL POTENTIALLY AFFECT TOMORROW. THERE WILL BE ENOUGH INSTABILITY AS TEMPERATURES REACH INTO THE 80S ONCE AGAIN. MUCAPE VALUES ARE PROGGED TO BE AROUND 1800-2000J/KG...28-29C VERTICAL TOTALS...BUT WIND SHEAR WILL AGAIN BE RATHER WEAK AS WELL AS MID LEVEL FLOW. WHATEVER BOUNDARIES THIS SYSTEM TODAY LEAVES AROUND COULD BE A FOCUS FOR ANY ADDITIONAL SHOWERS AND THUNDERSTORMS TOMORROW. GIVEN THE WEAK FLOW...THESE STORMS WOULD BE OF PULSE TYPE VARIETY. HAVE GONE WITH SLIGHT CHANCE POPS FOR TOMORROW GIVEN UNCERTAINTY IN STORM COVERAGE. THE BETTER POTENTIAL FOR SHOWERS AND STORMS STILL LOOKS TO BE ON WEDNESDAY. THERE STILL REMAINS UNCERTAINTY IN TIMING AND HOW MUCH COVERAGE WE WILL SEE. HOWEVER...PARAMETERS LOOK BETTER IN TERMS OF WIND SHEAR...MID LEVEL FLOW...LAPSE RATES THAN THEY HAVE FOR THE PREVIOUS DAYS. WHILE VALUES OF SHEAR ARE STILL NOT OVERLY IMPRESSIVE WHICH COULD PRECLUDE ORGANIZED THUNDERSTORM ACTIVITY...GIVEN THE FORCING AND LIFT FROM THE UPPER LOW TRACKING CLOSER...WE COULD SEE ADDITIONAL STRONG TO SEVERE STORMS AND WILL CONTINUE TO MENTION THIS IN THE HWO/GRAPHICS. THE BEST LIFT SHOULD CONTINUE TO MOVE EAST OF THE AREA BY THURSDAY MORNING...AND END MOST OF THE THUNDERSTORM ACTIVITY. /28/ .LONG TERM...THURSDAY THROUGH MONDAY...DEPENDING ON THE TRACK OF THE MID LEVEL LOW...THERE COULD BE ENOUGH INSTABILITY THURSDAY INTO THURSDAY NIGHT TO GET REDEVELOPMENT OF MOSTLY DIURNAL SHOWER/ISOLATED THUNDERSTORM ACTIVITY...PARTICULARLY OVER NE PORTIONS OF THE FORECAST AREA. OTHERWISE...IN THE WAKE OF THE DEPARTING LOW...EXPECT THE STUBBORN MID LEVEL RIDGE TO REBUILD OVER THE FORECAST AREA AS WE GO INTO NEXT WEEKEND RESULTING IN MORE WARM AND DRY CONDITIONS. /EC/ && .AVIATION...VFR CONDITIONS ONGOING THIS AFTERNOON BUT SHOWERS AND THUNDERSTORMS MOVING NORTH THROUGH THE AREA BRINGING LOCALIZED MVFR TO IFR CONDITIONS FOR LOW CEILINGS AND VIS. THESE STORMS BRINGING GUSTY WINDS UP TO 60 MPH AND POTENTIAL FOR LARGE HAIL TO GOLFBALL SIZE. THE RISK FOR THUNDERSTORMS AND RAIN WILL WANE THROUGH THE EVENING AFTER 01-02Z. AREAS OF MVFR/IFR STRATUS/FOG WILL REDEVELOP AGAIN LATE TONIGHT INTO EARLY TUESDAY MORNING BEFORE DISSIPATING AFTER ABOUT 15Z TUESDAY. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 62 85 65 82 / 51 20 22 55 MERIDIAN 61 87 61 81 / 43 23 12 46 VICKSBURG 62 86 64 82 / 40 16 33 58 HATTIESBURG 64 88 65 83 / 41 17 18 50 NATCHEZ 64 85 66 83 / 21 16 38 63 GREENVILLE 64 85 65 85 / 51 17 44 55 GREENWOOD 65 85 66 84 / 46 23 36 55 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/EC
Hazardous weather outlook, Apr 2, 3:10 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 310 PM CDT MON APR 2 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037- 040>045-047>051-053>057-059>066-072>074-031900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA- WARREN-HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE-COPIAH-SIMPSON-SMITH- JASPER-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 310 PM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY THROUGH TONIGHT AND TUESDAY NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON AND EARLY EVENING. A LINE OF SEVERE STORMS WILL PUSH TO THE NORTHEAST ACROSS THE AREA TODAY. SCATTERED STORMS THAT DEVELOP WELL AHEAD OF THE MAIN LINE WILL ALSO HAVE THE POTENTIAL FOR SEVERE WEATHER. DAMAGING WINDS OF 60 TO 75 MPH WILL BE THE PRIMARY RISK ALONG WITH LARGE HAIL UP TO THE SIZE OF GOLF BALLS. ALTHOUGH NOT LIKELY ONE OR TWO TORNADOES CAN NOT BE RULED OUT. THE SEVERE RISK WILL DIMINISH WEST OF A LINE FROM LAKE PROVIDENCE TO VICKSBURG TO BROOKHAVEN AROUND 5 PM BUT WILL CONTINUE OVER SOME EAST MISSISSIPPI ZONES THROUGH 8 OR 9 PM. THERE WILL BE A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EARLY EVENING. THE AIR MASS WILL REMAIN MOIST AND UNSTABLE ENOUGH FOR AFTERNOON HEATING TO PRODUCE A FEW STRONG TO SEVERE STORMS...THE PRIMARY RISK BEING DAMAGING WINDS AROUND 60 MPH AND QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY STRONG TO SEVERE STORMS WILL BE LIKELY WEDNESDAY. DAMAGING WIND GUSTS ABOVE 60 MPH AND LARGE HAIL TO GOLF BALL SIZE OR LARGER WILL BE POSSIBLE. TORNADOES WILL ALSO BE POSSIBLE. UNCERTAINTY REMAINS REGARDING THE TIMING AND PLACEMENT OF SEVERE STORMS WEDNESDAY. RESIDENTS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS CONCERNING SEVERE WEATHER POTENTIAL FOR THIS WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS LIKELY TODAY AND WEDNESDAY AND POSSIBLE TUESDAY. MSZ029>033-038-039-046-052-058-031900- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-KEMPER- LAUDERDALE-CLARKE- 310 PM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND EAST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING. A COMPLEX OF SEVERE STORMS WILL BE ONGOING ACROSS LOCATIONS TO THE SOUTH AND WEST EARLIER TODAY. UNCERTAINTY EXISTS FOR NORTHEAST AND EAST CENTRAL MISSISSIPPI SINCE UPSTREAM ACTIVITY MAY BEGIN TO WEAKEN. THE POTENTIAL FOR SEVERE STORM DEVELOPMENT OVER THESE AREAS WILL CONTINUE THROUGH 8 TO 9 PM. DAMAGING WINDS AROUND 60 MPH WILL BE THE PRIMARY RISK ALONG WITH LARGE QUARTER SIZE HAIL. THERE WILL BE A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EARLY EVENING. THE AIR MASS WILL REMAIN MOIST AND UNSTABLE ENOUGH FOR AFTERNOON HEATING TO PRODUCE A FEW STRONG TO SEVERE STORMS...THE PRIMARY RISK BEING DAMAGING WINDS AROUND 60 MPH AND QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY STRONG TO SEVERE STORMS WILL BE LIKELY WEDNESDAY. DAMAGING WIND GUSTS ABOVE 60 MPH AND LARGE HAIL TO GOLF BALL SIZE OR LARGER WILL BE POSSIBLE. TORNADOES WILL ALSO BE POSSIBLE. UNCERTAINTY REMAINS REGARDING THE TIMING AND PLACEMENT OF SEVERE STORMS WEDNESDAY. RESIDENTS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS CONCERNING SEVERE WEATHER POTENTIAL FOR THIS WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS POSSIBLE TODAY THROUGH WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 03
In the hours before
Special weather statement, Apr 2, 4:00 PM CDT, 44 minutes before
MSZ055>058-065-066-022145-
SMITH MS-SIMPSON MS-JONES MS-JASPER MS-COVINGTON MS-CLARKE MS-
400 PM CDT MON APR 2 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT MON APR 2 2012
...BAND OF THUNDERSTORMS PRODUCING STRONG WINDS MOVING NORTH ACROSS
EASTERN MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 9 MILES SOUTHWEST OF
TAYLORSVILLE TO 9 MILES SOUTHEAST OF MILL CREEK AT 359 PM CDT...
MOVING NORTH AT 20 MPH.
SPORADIC REPORTS OF WINDS TO 50 MPH AND SOME MINOR WIND DAMAGE HAVE
BEEN RECEIVED FROM THIS LINE OF STORMS. PEOPLE IN SOUTHWESTERN
CLARKE...NORTHEASTERN COVINGTON...JASPER...NORTHERN JONES...AND
SMITH COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3183 8876 3182 8894 3152 8894 3178 8965
3222 8967 3210 8865
TIME...MOT...LOC 2059Z 235DEG 9KT 3174 8953 3158 8887
AEGLocal storm report, Apr 2, 4:03 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
403 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG PORT GIBSON 31.96N 90.98W
04/02/2012 CLAIBORNE MS EMERGENCY MNGR
TREES AND POWERLINES DOWN COUNTY WIDE ACROSS CLAIBORNE
COUNTY
&&
GERARDLocal storm report, Apr 2, 4:05 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
405 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG BROOKHAVEN 31.58N 90.45W
04/02/2012 LINCOLN MS EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWNED ACROSS BROOKHAVEN
AND LINCOLN COUNTY
&&
DLLocal storm report, Apr 2, 4:12 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG COLLINSTON 32.69N 91.87W
04/02/2012 MOREHOUSE LA LAW ENFORCEMENT
TWO TREES DOWN
&&
GERARDLocal storm report, Apr 2, 4:26 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
426 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG LAKE VILLAGE 33.32N 91.28W
04/02/2012 CHICOT AR EMERGENCY MNGR
TREES AND SIGNS DOWN ON WEST SIDE OF LAKE VILLAGE DUE TO
OUTFLOW WINDS
&&
GERARDLocal storm report, Apr 2, 4:38 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
438 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL FLOWOOD 32.32N 90.11W
04/02/2012 M1.00 INCH RANKIN MS OFFICIAL NWS OBS
DIME TO NICKEL SIZED HAIL WITH A FEW STONES QUARTER
SIZED. ALSO HAD WIND GUST TO 44 MPH.
0430 PM TSTM WND DMG FLORA 32.55N 90.31W
04/02/2012 MADISON MS EMERGENCY MNGR
TREES DOWN IN FLORA AREA
&&
AEGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 54 min |
| Apr 2, 3:51 PM CDT | Severe Thunderstorm Warning | JAN | Chicot | 54 min |
| Apr 2, 1:54 PM CDT | Special Weather Statement | JAN | Lamar, Marion | 31 min |
| Apr 2, 2:15 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 60 min |
| Apr 2, 2:16 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 59 min |
| Apr 2, 2:31 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 44 min |
| Apr 2, 2:37 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 38 min |
| Apr 2, 2:45 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Simpson | 60 min |
| Apr 2, 2:51 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 54 min |
| Apr 2, 3:05 PM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis | 60 min |
| Apr 2, 3:05 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 55 min |
| Apr 2, 3:10 PM CDT | Flash Flood Warning | JAN | Franklin, Jefferson | 2 hr |
| Apr 2, 3:20 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 55 min |
| Apr 2, 3:23 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 67 min |
| Apr 2, 3:24 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 66 min |
| Apr 2, 3:50 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 55 min |
| Apr 2, 3:50 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 47 min |
| Apr 2, 3:56 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 64 min |
| Apr 2, 3:59 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 31 min |
| Apr 2, 4:00 PM CDT | Special Weather Statement | JAN | Clarke, Jasper, Jones, Smith | 45 min |
| Apr 2, 4:07 PM CDT | Flash Flood Warning | JAN | Covington, Forrest, Jones | 113 min |
| Apr 2, 4:18 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Sunflower, Washington | 57 min |
| Apr 2, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 65 min |
| Apr 2, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 80 min |
| Apr 2, 4:51 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 69 min |
| Apr 2, 5:13 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Sunflower | 62 min |
| Apr 2, 5:14 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Madison | 54 min |
| Apr 2, 5:16 PM CDT | Flash Flood Warning | JAN | Marion | 119 min |
| Apr 2, 5:49 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Neshoba, Winston | 23 min |
| Apr 2, 6:02 PM CDT | Special Weather Statement | JAN | Choctaw, Grenada, Montgomery, Webster | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.